MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063801060
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a segura hemi basket device was used during procedure.During the procedure, the segura basket became distorted while grasping the ureteral stones.The procedure was completed with another of the same device and with no patient complications.Analysis of the returned basket revealed that two basket wires were broken.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to 06/01/2024 based on the date the manufacturer became aware of the event.Block h6: device code a0401 captures the reportable investigation result of basket wire break.Block h11: investigation results the returned segura hemi basket device was analyzed, and a visual evaluation noted that the device returned with the basket on its close position and the handle returned in good conditions.Microscopic examination was performed, and it was noticed that two basket wires were broken.There was evidence that the broken wires were melted indicating that they got in contact with an electrified instrument.Additionally, the sheath was found bent/kinked at the proximal and distal section.The sheath was also found detached/separated at the distal section and the basket was bent/kinked.A labeling review was performed and found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.The ifu states that, this device must not come in contact with any electrified instrument; however, during the analysis there was evidence that the basket wires were melted.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.With all the available information, boston scientific concludes that the reported event of basket kinked was confirmed.Based on the investigation results it is probable that an excess of force applied to the device such as operational factors during their use could cause these adverse events.Additionally, it is also possible to conclude that some operational factors, handling/manipulation, such as interaction with an electrified instrument and/or laser could cause the overheating of the basket wires resulting in the breakage that could be related with the reported allegation.Taking all available information into consideration, the most probable cause of this complaint is failure to follow instructions since the main observation was traced to the user not following the manufacturer's instructions.

Brand Name
SEGURA HEMISPHERE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20678867
Report Number2124215-2024-70742
Device Sequence Number20964651
Product Code FFL
UDI-Device Identifier08714729341901
UDI-Public08714729341901
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063801060
Device Catalogue Number380-106
Device Lot Number0033498176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown